MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH YSIO X.PREE; SYSTEM, X-RAY, STATIONARY

SIEMENS HEALTHCARE GMBH YSIO X.PREE; SYSTEM, X-RAY, STATIONARY
Model Number 11107464
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Crushing Injury (1797); Unspecified Tissue Injury (4559)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: the customer facility telephone number is (b)(6).H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: it is within the operator's responsibility to make sure that body parts of the patient are outside of the crushing zones.There is a note in the operator manual to ensure that the patients do not grasp the frame of the tabletop before initiating system movements.In addition, handgrips for the patient are available.No system malfunction was discovered based on the currently available information.The investigation is ongoing.A supplemental report will be submitted if additional information becomes available upon completion of the investigation.
 
Event or Problem Description
It was communicated that the patient had placed the left auricular (little) finger in the space between the tabletop and the detector bucky.The finger was subsequently pinched and wounded.The issue occurred on (b)(6)2023.Siemens healthineers was informed on 2023-08-02 that after an undetermined amount of time after the incident the finger was amputated.Details of the incident and the patient¿s general health condition at the time of the event are currently unknown.It is currently understood that during the examination a moderate injury occurred, but later led to the amputation, which is classified as a serious injury.It is currently unclear how the initial injury could lead to the amputation.Further information was requested for investigation.
 
Event or Problem Description
Additional information/clarification/correction: additional information regarding the event and the patient's health status were received by siemens healthcare on august 23, 2023.The finger that was injured was the patient's left middle finger, not the little finger as initially reported on august 8, 2023.The patient's middle finger was pinched during the complaint event and the skin had split at the site of the wound and bled.The wound was disinfected, and a dressing was applied.This injury was determined not to be a serious injury.Twelve to fifteen days following the injury, the tip of the patient's little finger was amputated for an unknown reason.It was additionally stated that the patient is diabetic.
 
Additional Manufacturer Narrative
B1: based on the additional information received by siemens healthcare on august 23, 2023, this issue is no longer considered reportable, and it is requested that the initial mdr, submitted on august 8, 2023, be rescinded.B5: additional event and patient information were received on august 23, 2023, and the section updated.B7: patient health history information added.H11 corrected data: b5: additional information stated that the patient's injured middle finger was wounded but the wound is not considered a serious injury.The tip of the patient's left little finger was amputated for unknown reasons and the amputation was not a result of the complaint event.H3: patient health and effect codes were corrected.B5: additional information stated that the patient's injured middle finger was wounded but the wound is not considered a serious injury.The tip of the patient's little finger was amputated for unknown reasons and the amputation was not a result of the complaint event.H3: patient health and effect codes were corrected.
 
Additional Manufacturer Narrative
E1: the facility province was added (quebec).H3, h6: siemens healthineers investigated the complaint issue.It was initially stated that the space between the tabletop and the detector bucky on the affected system is large enough for a finger to be inserted.It was communicated that a patient¿s finger (left auricular) was pinched and wounded between the tabletop and the detector bucky.After further clarification, the following additional information was provided by the service organization: the middle finger has been pinched and the skin has split at the site of the wound and has bled.The wound was disinfected, and a dressing was applied.After an unknown period of time (approx.12-15 days after the incident), the tip of the small finger was amputated.This indicates that the amputation was not related to the communicated problem.The 83-year-old patient was a diabetic according to the information received.The table was in floating mode when the issue happened.The tabletop was moved manually.The transversal position of the table could not be clarified.Pictures were provided showing the system table and the location where the middle finger was pinched.The gap between the tabletop and the housing for the electronics of the table bucky unit was measured as described in the provided measuring instructions.A gap of one centimeter was found.The service engineer found no damage or deformation of the table or bucky.However, this statement cannot be verified from the images alone.According to iec 60601-1:2005 table 20 ¿acceptable gaps¿ the gap must be smaller than 8mm to prevent a finger from being pinched.The affected ysio table has been designed to comply with iec 60601-1:2005 table 20 ¿acceptable gaps¿.To confirm that all systems are within the acceptable gap tolerances when leaving the factory, 29 tables have been measured at the factory, each at three different positions between the tabletop and the table bucky.A total of 87 measurements were taken.All of them were smaller than 8mm, no exceeding tolerances were found.It is therefore assured that each manufactured ysio table complies with iec 60601-1:2005 table 20 ¿acceptable gaps¿ and no tolerances are exceeded.The design and the way of manufacturing of the affected parts of the table have not changed since the first ysio (classic) and remained the same for ysio max and ysio x.Pree.This indicates that the unacceptable gap measurement on the customer¿s system is not related to a general problem.The gap size may have been the result of a deformed (probably due to a collision) or incorrectly mounted cover of the bucky electronics.However, the reason for the increased gap could not be identified.According to the information from the service organization, no handgrips were used when the event occurred.It is described in the operator manual to use patient handles to ensure stable and safe patient positioning.In general, the operator is responsible to ensure that the patient has the hands on the table during system movements.If an obstacle, such as a patient¿s finger, is present during manual table movement, this can be noticed by the operator immediately since the movement becomes less smooth.If the patient¿s hand does not remain on the table during movement, any table longitudinal or transversal movement or table bucky longitudinal movement can lead to a minor to moderate injury.However, the identified slightly wider gap is not seen as main reason for the injury.No general problem was identified.Based on the information received and the results of the investigation, the event is no longer classified as a reportable adverse event for serious injury.The complaint was closed with this statement and without further measures.

Brand Name
YSIO X.PREE
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17479076
Report Number3004977335-2023-00079
Device Sequence Number2735690
Product Code KPR
UDI-Device Identifier04056869232904
UDI-Public04056869232904
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11107464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/23/2023
12/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/06/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age83 YR
Patient SexFemale